MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP IMMUNOASSAY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CP IMMUNOASSAY SYSTEM
Model Number ADVIA CENTAUR CP IMMUNOASSAY SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a falsely elevated high-sensitivity troponin i (tnih) result was obtained on a patient sample on an advia centaur cp immunoassay system.The erroneous result was reported to the physician(s).Two hours later, the patient¿s blood was redrawn, and the new sample was processed on the same instrument.The result was inconsistent with the prior sample result.Then, the latter sample was repeated in duplicate on the original instrument and the repeat results recovered higher.Next, the first sample was repeated on the original instrument and the sample recovered lower.Then, both samples were repeated on the non-siemens instrument and recovered lower than the erroneous results.The repeat results from the non-siemens instrument were considered correct and reported to the physician(s).The customer mentioned that inconsistent tnih results were obtained on samples from other patients but did not provide the associated patient data.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated tnih results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that falsely elevated high-sensitivity troponin i (tnih) results were obtained on a patient sample on an advia centaur cp immunoassay system.Quality control (qc) was valid prior to sample processing.The customer performed a precision check using qc, which recovered acceptably.It was determined that the reagent probe (rp) was bent.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse inspected the instrument, performed total service and preventative maintenance, replaced the rp, rp tubing, and the bubble detector sensor assembly, and ran qc, which recovered acceptably.Siemens further evaluated the event and concluded that the system malfunction, addressed with the service actions above, potentially contributed to the falsely elevated tnih results.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR CP IMMUNOASSAY SYSTEM
Common Device Name
ADVIA CENTAUR CP IMMUNOASSAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
STRATEC BIOMEDICAL SWITZERLAND AG
neuwiesenstrasse 4
registration #: 3008494306
beringen 8222
SZ   8222
Manufacturer Contact
emmanuella makridakis
511 benedict ave.
tarrytown, NY 10591
9086354191
MDR Report Key20042737
Report Number2432235-2024-00194
Device Sequence Number20825972
Product Code JJE
UDI-Device Identifier00630414523286
UDI-Public(01)00630414523286
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR CP IMMUNOASSAY SYSTEM
Device Catalogue Number10309710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale